Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 8, 2018, 6:19 PM CDT for Lynn County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 6:19 PM CDT (23:19 UTC)
- Expired
- Oct 8, 2018, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 44 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.1
The text
As transmitted.
424
WUUS54 KLUB 082319
SVRLUB
TXC305-090000-
/O.NEW.KLUB.SV.W.0166.181008T2319Z-181009T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
619 PM CDT MON OCT 8 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northern Lynn County in northwestern Texas...
* Until 700 PM CDT.
* At 619 PM CDT, a severe thunderstorm was located 10 miles southwest
of Slide, or 14 miles northwest of Tahoka, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wilson and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3317 10207 3319 10208 3336 10208 3339 10199
3339 10161 3324 10156
TIME...MOT...LOC 2319Z 254DEG 20KT 3328 10201
HAIL...1.25IN
WIND...60MPH
$$
071 follow-up statement
395
WWUS54 KLUB 082348
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
648 PM CDT MON OCT 8 2018
TXC305-090000-
/O.CON.KLUB.SV.W.0166.000000T0000Z-181009T0000Z/
Lynn TX-
648 PM CDT MON OCT 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN LYNN COUNTY...
At 647 PM CDT, a severe thunderstorm was located 6 miles south of
Woodrow, or 10 miles southwest of Slaton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wilson and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3319 10192 3339 10199 3339 10161 3324 10156
TIME...MOT...LOC 2347Z 255DEG 23KT 3335 10180
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:30 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 8, 3:30 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 330 PM CDT Mon Oct 8 2018 .DISCUSSION... The anticipated multi-day rain event is ongoing with another round of excessive rainfall expected across our CWA beginning later this evening and extending through the overnight hours. WPC anticipates the southern Texas Panhandle, South Plains and Rolling Plains may receive up to 1.5 inches by Tuesday morning. Areas where increased instability and entrainment of convection occur may see another inch or more of rainfall locally which could enhance flooding issues, especially those areas that have already been dealing with heavy rain and flooding last 48 hours. There was some potential of severe weather this afternoon, primarily over the Rolling Plains given bulk shear values between 40-60kts but cloud cover has stunted surface heating for the most part. We've seen some weakly rotating storms over the Rolling Plains this afternoon but as of right now the severe threat seems limited. The dynamic upper level trough has bottomed out over northern Old Mexico this afternoon and will become more progressive and begin to lift and shift northeast over the next 24hrs. After the heavy rain overnight and lingering showers tomorrow afternoon we'll be under the influence of the dry slot as the trough lifts into the Central Plains and Great Lakes region. Plenty of uncertainty remains beyond the two day drying period Wednesday and Thursday. The remnants of hurricane Sergio will move onshore from the SE Pacific into New Mexico and West Texas on Friday. Depending on how Sergio's remnants phase and interact with the northern jet and another Pacific low off the coast of California going into the weekend will dictate the significance of the next round of prolonged rainfall for the end of the week going into next weekend. As of right now the WPC has a swath of around one inch on the Caprock with the most rainfall anticipated in the northern Rolling Plains for the end of the week. The cloud cover and rainfall will help keep temperatures below normal through the forecast period with an even stronger push of cold air associated with the next system on Saturday behind a cold front resulting in temperatures struggling to reach 60 degrees on Sunday. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for TXZ023>026-029>032- 034>044. && 55
Hazardous weather outlook, Oct 8, 11:40 AM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1140 AM CDT Mon Oct 8 2018 TXZ021>044-090445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1140 AM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Strong to severe storms may develop this afternoon into early evening especially for areas east of a line from Tulia to Brownfield. This activity could bring large hail to the size of golf balls and damaging winds gusts to 60 mph. A few tornadoes will also be possible. Showers and thunderstorms will bring a threat for heavy rain and flooding, especially this evening and overnight. A Flood Watch is in effect for all areas excluding the southwest Panhandle and northwest South Plains until early Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periods of heavy rainfall with a risk for flooding will continue into Tuesday morning.
In the hours before
Local storm report, Oct 8, 1:23 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
123 PM CDT MON OCT 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLOOD LUBBOCK 33.58N 101.88W
10/08/2018 LUBBOCK TX BROADCAST MEDIA
FLOODING ALONG 98TH STREET AT INDIANA AND QUAKER;
OUTSIDE LANES FROM QUAKER TO FRANKFORD FLOODED
&&
EVENT NUMBER LUB1800248
JGDLocal storm report, Oct 8, 1:26 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
126 PM CDT MON OCT 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLOOD LUBBOCK 33.58N 101.88W
10/08/2018 LUBBOCK TX BROADCAST MEDIA
FLOODING AT 82ND AND UNIVERSITY AVE
&&
EVENT NUMBER LUB1800249
JGDLocal storm report, Oct 8, 5:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT MON OCT 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 N BROWNFIELD 33.19N 102.27W
10/08/2018 E1.00 INCH TERRY TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1800250
RCBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:58 AM CDT | Special Weather Statement | LUB | Parmer | 32 min |
| Oct 8, 4:37 AM CDT | Special Weather Statement | LUB | Castro | 53 min |
| Oct 8, 7:38 AM CDT | Special Weather Statement | LUB | Briscoe, Floyd | 37 min |
| Oct 8, 8:57 AM CDT | Areal Flood Warning | LUB | Swisher | 6 hr |
| Oct 8, 9:50 AM CDT | Areal Flood Advisory | LUB | Hale, Lubbock, Lynn, Swisher | 115 min |
| Oct 8, 12:13 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Hockley, Lamb, Lubbock, Lynn and 2 more | 107 min |
| Oct 8, 1:04 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock | 82 min |
| Oct 8, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.